Title: Chaotic Swimming of Phoretic Particles
Authors: Hu, Wei-Fan
Lin, Te-Sheng
Rafai, Salima
Misbah, Chaouqi
應用數學系
Department of Applied Mathematics
Issue Date: 3-Dec-2019
Abstract: The swimming of a rigid phoretic particle in an isotropic fluid is studied numerically as a function of the dimensionless solute emission rate (or Peclet number Pe). The particle sets into motion at a critical Pe. Whereas the particle trajectory is straight at a small enough Pe, it is found that it loses its stability at a critical Pe in favor of a meandering motion. When Pe is increased further, the particle meanders at a short scale but its trajectory wraps into a circle at a larger scale. Increasing even further, Pe causes the swimmer to escape momentarily the circular trajectory in favor of chaotic motion, which lasts for a certain time, before regaining a circular trajectory, and so on. The chaotic bursts become more and more frequent as Pe increases, until the trajectory becomes fully chaotic, via the intermittency scenario. The statistics of the trajectory is found to be of the run-and-tumble-like nature at a short enough time and of diffusive nature at a long time without any source of noise.
URI: http://dx.doi.org/10.1103/PhysRevLett.123.238004
http://hdl.handle.net/11536/153463
ISSN: 0031-9007
DOI: 10.1103/PhysRevLett.123.238004
Journal: PHYSICAL REVIEW LETTERS
Volume: 123
Issue: 23
Begin Page: 0
End Page: 0
Appears in Collections:Articles